MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INJECTION GOLD PROBE; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION INJECTION GOLD PROBE; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00560160
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental emdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an injection gold probe was used in the duodenum during an emergent gi bleed procedure performed on (b)(6) 2019.According to the complainant, the injection gold probe was broken inside the package.The complainant provided a photo of the device, which shows the distal tip was detached.This was discovered during the procedure, while the device was down the scope and inside the patient.The procedure was completed with another injection gold probe.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be fine.
 
Additional Manufacturer Narrative
(b)(4).Investigation results: an injection gold probe hemostasis catheter was received for analysis.A visual evaluation of the returned device revealed that the distal tip had broken off.The broken tip was not returned.No other issue was noted.Based on the evaluation of the returned device, the potential causes of the failure found is the condition of the adhesive used on the tip, however the base section of the tip is still attached to the catheter.This suggests that the adhesive was properly applied during manufacturing.Due to lack of details regarding event conditions, a clear conclusion about the cause of the reported event could not be determined.Therefore, the most probable cause of the reported event is cause not established.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.
 
Event or Problem Description

Brand Name
INJECTION GOLD PROBE
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8438573
Report Number3005099803-2019-01052
Device Sequence Number1795863
Product Code KNS
UDI-Device Identifier08714729056508
UDI-Public08714729056508
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K133933
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/18/2020
Device Model NumberM00560160
Device Catalogue Number6016
Device Lot Number21628911
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2019
Initial Date Received by Manufacturer 02/22/2019
Supplement Date Received by Manufacturer04/10/2019
Initial Report FDA Received Date03/20/2019
Supplement Report FDA Received Date05/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1